Viewing 3 posts - 1 through 3 (of 3 total)
  • Author
    Posts
  • Anonymous
      Post count: 93172

      Shannon, at 5 months post RAI I am having a real problem with itching. It started with my scalp about three months ago, spread to my arms with the skin getting reptile-like (scaly) and now my whole body itches. The doctor says it is from PTU, but I am on a lower dose than I ever have taken in the last 5 years. Also a small red rash comes and goes on different parts of my body, but doesn’t really bother me. Lots of lotion!!

      Anonymous
        Post count: 93172

        Shannon: From one itcher to another…. I tried antihistamine lotions and OTC cortisone lotions which didn’t do much good. They stopped the itching temporarily, but then it was back in full force a few hours later. One day I got the bright idea to use a moisturizer on the itches. It works soooooo much better. Itches can come from a variety of sources, but dry skin (which is a problem sometimes with Graves) can cause it too. Actually, what I’ve been using is a mild “hydrolizer” — but I think that’s just a new-fangled word for moisturizer. Also, re the rash on your shins. If it doesn’t go away, have your doctor check it out — it could be Graves related, in which case you would need something stronger than anything you could buy over-the-counter.

        Caren: I’m glad you finally got an endo who listens to symptoms. I’ve been going through much the same thing as you the past few months, with the exception that my endo “mostly” listens to me. Lab values are still “Gospel” in her mind, but some of them have been showing hyper, so she pays attention. Anyway, I hope you’re feeling better soon.

        Brenda: There are some endos who believe exactly what you wrote — that after RAI the thyroid hormone levels have to be a little higher than “normal” in order to avoid hypo symptoms. You can find a web site from one of these doctors at http://www.endocrineconsultants.com There is an information sheet on hormone replacement therapy at that site that puts forth that view.

        Jeannette: Yes, classical is more my thing, too. But playing Jimi might remind me of the “bonus” side of not having the son around all the time. : )

        Luci: I hope you’re feeling less sad. These life “passages” are the pits, aren’t they? I’ve stopped weeping at the sight of the milk in the refrigerator — so there’s hope that spirits will revive soon.

        Wishing all a great day —

        Bobbi — Bobbi1436@AOL.com

        Anonymous
          Post count: 93172

          Shannon,

          I can’t say i have had any excessive itching but i found out a few months ago that another little weird thing Graves does, is to leave a red rash on the shins. it has the appearance of sunburn in a patch about the size of a hand on each leg. it has been there for a few months now and looks like its sticking around.

        Viewing 3 posts - 1 through 3 (of 3 total)
        • You must be logged in to reply to this topic.